Hello Dear Forum Users,
Welcome to our community. Please fill in the following template as a way of introducing yourself, and helping others to understand your background and situation.
Where are you from (country)?POLAND
How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?) GOOGLE search on androgen receptors
What is your current age, height, weight?32, 168 cm, weight loss in progress
What specific drug did you use (finasteride, dutasteride, saw palmetto, isotretinoin/Accutane, fluoxetine, sertraline, citalopram, leuprorelin, etc…)?SPIRONOLACTONE AND BIRTH CONTROL PILLS
What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)? 50 MG/DAY
What condition was being treated with the drug?FEMALE PATTERN HAIR LOSS
For how long did you take the drug (weeks/months/years)?3 MONTHS
How old were you, and WHEN (date) did you start the drug?FEBRUARY 2018
How old were you when you quit, and WHEN (date) did you quit?JUNE 2018
How did you quit (cold turkey or taper off)?COLD TURKEY
How long into your usage did you notice the onset of side effects?AFTER THE FIRST MONTH GRADUALLY BUT I DIDN’T ASSOCIATE THEM WITH THE DRUG, I GUESS I WAS VERY NAIVE
What side effects did you experience that have yet to resolve since discontinuation?SEE BELOW
Check the boxes that apply. You can save your post first, then interactively check/uncheck the boxes by clicking on them. If your symptoms change, please update your list.
[ ] Loss of Libido / Sex Drive
Loss of Morning Erections
Loss of Spontaneous Erections
Loss of Nocturnal Erections
Inability or Difficulty to Ejaculate / Orgasm
Reduced Sperm Count / Motility
[ ] Emotional Blunting / Emotionally Flat
[ ] Difficulty Focusing / Concentrating
[ ] Confusion
[ ] Memory Loss / Forgetfulness
[ ] Stumbling over Words / Losing Train of Thought
Slurring of Speech
[ ] Lack of Motivation / Feeling Passive / Complacency
[ ] Extreme Anxiety / Panic Attacks
[ ] Severe Depression / Melancholy
[ ] Suicidal Thoughts
Penile Tissue Changes (narrowing, shrinkage, wrinkled)
Penis curvature / rotation on axis
Testicular Shrinkage / Loss of Fullness
Genital numbness / sensitivity decrease
Gynecomastia (male breasts)
[ ] Muscle Wastage
[ ] Muscle Weakness
[ ] Joint Pain
[ ] Dry / Dark Circles under eyes
[ ] Persistent Fatigue / Exhaustion
[ ] Stomach Pains / Digestion Problems
Constipation / “Poo Pellets”
Vision - Acuity Decrease / Blurriness
Tinnitus (ringing or high pitched sound in ears)
[ ] Increased hair loss
[ ] Lowered body temperature
Other (please explain)
FAT ATROPHY FROM THE FACE, COMPLETE LOSS OF SEBUM ALL OVER THE BODY, LOSS OF SKIN ELASTICITY AND MOISTURE, DRY EYES, DRY MOUTH,EXTREME SKIN THINNING AND ROUGHNESS - NOW I SEE ALL THE VEINS ALL OVER MY BODY, COMPLETE LOSS OF SUBCUTANEOUS LIPIDS THAT GAVE THE SKIN ITS MOISTURE AND PLUMPNESS, STUPIDITY - I FEEL DUMB, AND LOSS OF DRIVING ABILITY - ABSOLUTELY NO COORDINATION, DIFFICULTY CONCENTRATING
What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug? HEALTHY DIET, EXERCISE, SKIN OILS ETC - NOTHING HELPS, SUPPLEMENTS: OMEGA3, VIT D, BUTCHERS BROOM EXTRACT, GINKO BILOBA, HYALURONIC ACID, VIT C WITH COLLAGEN, PLANNING ON BUYING BOTULIN, QUERCETIN, P5P, CARNOSINE,
If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)?I AM STILL WAITING FOR AN APPOINTMENT WITH ANOTHER ENDOCRINOLOGIST WHO WILL HOPEFULLY TAKE ME SERIOUSLY
Anything not listed in the above questions you’d like to share about your experience?
Tell us your story, in your own words, about your usage and side effects experienced while on/off the drug.
To all dear and smart Forum users out there,
I am a 32 year-old female from Eastern Europe. I discovered your forum and all the positive things/research that you guys do here by accident, looking for information that could help me repair my own tragedy - basically, another ruined life, I don’t understand how can a couple of pills transform somebody into a person 20 years older in the body and the brain…
My story is about the effect that taking Spironolactone for 3 months had on me, not Propecia that your Forum is all about, however, I recognize that these drugs might share similar mechanisms in the body of some susceptible men/women and, knowing that you have amassed so much knowledge here, I hope someone here can chime in, give me some ideas, advice, anything, because I’m at my wits end and sometimes suicidal.
So, I was morbidly obese from the age of 23 and the thing is, in January I decided to lose the weight once and for all, I was examined endocrinologically, and I gave myself 6 months before considering bariatric surgery.
As I was developing male pattern baldness and PCOS, the doctor decided to put me on birth control pills (estradiol and progesterone - this combination lowers testosterone) and spironolactone to help with hair loss. By the way, it didn’t work, I mean, as soon as I weaned off of it, there was a total fallout of my remaining hair and right now I’m saving for a wig.
AT first after taking these drugs, I was happy, exercising, drinking water, eating my Omega 3, Buther’s Broom and Pycnogenol supplements, shedding pounds like crazy! following a low carb diet, which always worked in the past, even a couple of months before….then, all of a sudden, I started feeling awful, weak, depressed, getting brain zaps all the time, losing muscle mass, my appetite was non-existant….
I became so weak, I developed back problems all of a sudden with lumbar vertebrae, I noticed that I’m not losing healthy fat as I used to before, that my skin is beginning to change, I lost all the subcutaneous healthy lipids from my skin on my face, arms, legs and butt (possibly fat atrophy, dystrophy) - my previously very very very oily and fatty skin lost all moisture in less than 3 months, I started seeing all the veins in my body everywhere, besides, the skin turned from white pigmented to yellow and muted, nets of stretch marks, literally, that were not there appeared everywhere on the butt, legs, arms, belly, all the good „juice” is gone, but the worst is the face - although it is depressing that I will never be able to do justice to my body after losing weight as many other women can with plastic surgery, because my skin is basically stretch marks all of a sudden, the face is the worst - in 3 months my whole face, I mean the skin on my eye brows, cheeks, neck has „left” my face, it sags in an inhumane way - I changed from a cute obese woman in her thirties, who was hoping to get healthy, to an old person with dry 60 year old skin that doesn’t stick to her hands, legs, and face….also, the face feels saggy and puffy…the skin has fissures.
I stopped taking the drug, gained 10 kgs back to see if the additional fat can somehow restore the scaffolding to my face, but it didn’t help, now Im planning on loosing weight to a healthy range and begging some American plastic surgeons for a face/neck/brow lift in the future to be able to function socially and earn money for body surgeries, if this skin has the capacity to repair itself, at all. I became depressed and suicidal, I can not tell you the psychological effects that losing your face in 3 months at my age can have on you….I read some of your stories here - I can only emphasize and relate to it so much….and the worst part is that people and doctors don’t understand! I have already visited some endocrinologists and they treat me like a crazy person…I visited a psychiatrist already, my family wants to close me in a mental institution because I became so depressed as this drug ruined my chances of regaining a normal life, when I started telling the psychiatrist that the drug affects ALPHA REDUCTASE IN THE BRAIN AS WELL, GABA in the brain, as well as some dopamine receptors in the mesolimbic system, he concluded that I belong in a facility.
Do you have any ideas if I can fix it, prevent it from getting worse? I’ve been off it for months now, I need to check if I produce my own testosterone, but my skin is dry and nonelastic as hell, I no longer sweat or produce sebum at all. Like the receptors responsible for sebaceous glands and elasticity do not respond at all, and it is only getting worse, like cracked soil - I have pictures from last November when I was the only person shining, like covered in Vaseline, white and young soft skin, now like a 50 year old…
I was thinking about applying hormones topically, but I don’t know if it will have a systemic effect as well.
Meanwhile, I barely leave the house, because when I bump into people who know me, they ask me what happened, do you have cancer, you aged 20 years in 5 months, one of my friends told me, well, I guess some people are lucky when they lose the weight and some turn ugly and you used to be so cute….omg, I thought I wanted to die….the skin does not have wrinkles, it just does not hold onto the face\body/muscles at all….
Thank you for reading this and I will be grateful for any suggestions.
I must say that I admire your work there and I will cite your Forum and Foundation to every doctor I encounter that is worth talking to, unfortunately, I have yet to meet one.